MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. MESH ¿ COMPOSIX L/P; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. MESH ¿ COMPOSIX L/P; SURGICAL MESH
Catalog Number 0134450
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Adhesion(s) (1695); Necrosis (1971); Hernia (2240)
Date of Event 07/30/2012
Type of Reportable Event Serious Injury
Event or Problem Description
Per provided medical records: on (b)(6) 2007 - patient was diagnosed with incarcerated recurrent ventral hernia and was scheduled for repair.Per operative notes "he was noted to have a large incarcerated mesh (no product identifiers provided) in the abdominal wall subcutaneous space.Then placed a piece of bard composix lp mesh (device #1) of circular shape measuring 11.4 cm in diameter into the preperitoneal location".On (b)(6) 2012 - patient was diagnosed with recurrent incarcerated incisional hernia and underwent recurrent incarcerated incisional hernia repair.Per operative notes "the hernia was identified then lysed adhesions on the intraperitoneal area to gain complete access.Inferiorly, i could palpate the previous mesh (device #1) repair.This appeared to recover just superior to the mesh.I therefore cleared out an area and took a piece of mesh 8 cm circle ventralex st (device #2) type.This was placed in the intraperitoneal space, oriented appropriately." on (b)(6) 2014 - patient was diagnosed with recurrent ventral incisional hernia, intraabdominal adhesions, underwent laparoscopic recurrent ventral incisional hernia repair.Per operative notes "upper midline adhesions loosely attached to loops of small bowel, all of which were lysed.A 2 cm empty recurrent ventral incisional hernia in the center in between 2 incorporated sheets of old mesh (device #1, device #2) was noted, with a prominent ridge of what appeared to be folded mesh near the ventral incisional hernia.Additionally, an empty left inguinal hernia identified laparoscopically.A 7 to 8 cm hernia sac was identified, freed from adherent tissue, and inverted into the intraabdominal cavity, with placement of an extra large perfix plug (device #3) under the fascia and into the hernia sac with coverage of the hernia defect".
 
Additional Manufacturer Narrative
Based on the information provided, no conclusions can be made.Medical records indicate the patient was treated for hernia recurrence and adhesion 4.5 years post implant of the composix lp mesh.The instructions-for-use supplied with the device lists hernia recurrence and adhesions as possible complications.This emdr represents the composix l/p (device #1).An additional supplemental emdr was submitted to represents the ventralex st (device #2).There is no indication of an adverse event associated with the device #3 (perfix plug).Should additional information be provided, a supplemental emdr will be submitted.Remains implanted.

Brand Name
MESH ¿ COMPOSIX L/P
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key16113899
Report Number1213643-2022-097649
Device Sequence Number5754224
Product Code FTL
UDI-Device Identifier00801741031267
UDI-Public(01)00801741031267
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K061754
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/28/2012
Device Catalogue Number0134450
Device Lot NumberDARF0013
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/20/2022
Initial Report FDA Received Date01/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age45 YR
Patient SexMale
Patient Weight118 KG